A 18-year-old female asked:
Is it normal to miss your periods after the 1st depot shot? ive had no bleeding at all. my doctor said it would be the 2nd/3rd shot b4 this happened
1 doctor answer • 3 doctors weighed in
Dr. Wayne Ingramanswered
Specializes in Obstetrics and Gynecology
Depo shot periods: The Depo provera (medroxyprogesterone) shot tends to make periods "disappear" regardless if it is the 1st or 15th shot. The medication causes the lining of the womb(endometrium) to become very thin without much to shed for a period which helps to provide additional contraceptive protection by preventing implantation.
Created for people with ongoing healthcare needs but benefits everyone.
1.1k viewsReviewed >2 years ago
Last updated Aug 6, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.